MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH ROLLER PUMP 85; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH ROLLER PUMP 85; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 49-00-10
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: livanova deutschland manufactures the essenz hlm.The incident occurred in japan.During follow up with customer livanova received the confirmation the occlusion was verified many times.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that, during a procedure, the essenz roller pump 85, used for cardioplegia delivery, generates heat and stops.The issue occurred even if the occlusion was modified.There was no report of any patient injury.
 
Additional Manufacturer Narrative
The sn of the complained roller pump was provided.The occlusion of the pump was verified and no issue was found.Livanova field service has run a (using 1/4 x 1/16 tubing filled with water) at the same occlusion as set by the customer, and no abnormal heat generation was observed.When result of the simulation have been shared with the customer, customer indicated there was a clear increase in heat generation compared to the alternative pump he was currently using.Therefore the customer wants to replace it with a new pump.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
The cockpit log files have been requested and analyzed.Files were found to be empty, thus further analysis cannot be performed.Complaints database analysis revealed no similar events reported from other customers since the lcr and no adverse and concerning trends about the reported failure mode have been triggered by periodical complaints statistical analysis.Based on the above, the root cause of the event cannot be determined.However, based on livanova knowledge and considering that the design of the essenz pump is the same of the s5 pump, the most likely root cause of the event too high setting for the occlusion of the tubings in combinatin with prolonged use at maximum speed.No other action is deemed necessary.The risk is in the acceptable region.Livanova maintains and documents periodic customer events monitoring process to evaluate actions for products improvement.Livanova will keep monitoring the market.

Brand Name
ROLLER PUMP 85
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18939212
Report Number9611109-2024-00141
Device Sequence Number12523358
Product Code DTQ
UDI-Device Identifier04033817903086
UDI-Public(01)04033817903086(11)231102
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number49-00-10
Device Catalogue Number10-95-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer05/29/2024
06/14/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date06/25/2024
07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown